Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 11, 2018, 3:21 AM MDT for Jackson County, Colorado. It took effect at Jun 11, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2018, 3:21 AM MDT (09:21 UTC)
- In effect from
- Jun 11, 2018, 11:00 AM MDT
- Expired
- Jun 11, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
County Jackson County, CO
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5061 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS85 KBOU 110921 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 321 AM MDT Mon Jun 11 2018 COZ211-111730- /O.UPG.KBOU.FW.A.0016.180611T1700Z-180612T0100Z/ /O.NEW.KBOU.FW.W.0028.180611T1700Z-180612T0200Z/ Jackson County Below 9000 Feet- 321 AM MDT Mon Jun 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY BELOW 9000 FEET, FIRE WEATHER ZONE 211... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 211. * Timing...From 11 AM MDT Monday morning until 8 PM MDT Monday evening. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. Outdoor burning is strongly discouraged, check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
901 WWUS85 KBOU 111832 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1232 PM MDT Mon Jun 11 2018 COZ211-120200- /O.CON.KBOU.FW.W.0028.000000T0000Z-180612T0200Z/ Jackson County Below 9000 Feet- 1232 PM MDT Mon Jun 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY BELOW 9000 FEET, FIRE WEATHER ZONE 211... The National Weather Service in Denver is continuing a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from through 8 PM MDT this evening. * Affected Area...Fire Weather Zone 211. * Timing...From 11 AM MDT Monday morning until 8 PM MDT Monday evening. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. Outdoor burning is strongly discouraged, check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
139 WWUS85 KBOU 120159 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 759 PM MDT Mon Jun 11 2018 COZ211-120300- /O.EXP.KBOU.FW.W.0028.000000T0000Z-180612T0200Z/ Jackson County Below 9000 Feet- 759 PM MDT Mon Jun 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY BELOW 9000 FEET, FIRE WEATHER ZONE 211... Warm and dry conditions will continue this week, but winds will not be as strong on Tuesday and Wednesday. Fire danger will remain high to very high, so great caution is still advised. Check with local authorities for burn ban information. $$ Gimmestad
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:48 AM MDT, 33 minutes earlier.
Area forecast discussion, Jun 11, 2:48 AM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 248 AM MDT Mon Jun 11 2018 .SHORT TERM...(Today and tonight) Issued at 248 AM MDT Mon Jun 11 2018 An upper level low moving across southern Canada pushed the upper level ridge over the area off to the east. Westerly flow aloft will prevail over the Central Rockies through tonight. A cold front associated the low to the north raced south across Colorado last night. This will bring cooler temperatures for today with highs in the upper 70s to mid 80s across northeast Colorado. Unfortunately, this system won't increase moisture over the area. With no increase in moisture and a stable airmass in place, clouds will have a hard time forming today. It will be windy this morning over the eastern plains behind the front. Over north central Colorado, gusty west winds are expected this afternoon and will increase the fire danger, mainly near the Wyoming border. .LONG TERM...(Tuesday through Sunday) Issued at 248 AM MDT Mon Jun 11 2018 On Tuesday, a dry westerly flow aloft will remain over CO with a ridge of high pressure over New MX and a large trough along the Canadian border. The models do generate minimal qpf mainly over the southern part of the cwa in the afternoon and evening. Temperatures will start to warm up into the mid 80s. Wednesday through Friday will be the warmest days of the week. The upper level ridge over the southern U.S. will build northward into CO. The flow aloft will transition to southwesterly, with some subtropical moisture advecting into the region. The best shower and thunderstorm coverage would appear to be late Thursday into Friday. The fire danger will remain elevated, especially over the mountain valleys Jackson, Grand, Summit and Park counties. By the end of the week, an upper level low will be dropping into the Great Basin from the Pacific Northwest, and the ridge of high pressure will be over the southern Great Plains. There is some inconsistency in the models regarding the timing. The GFS is faster, moving the subtropical moisture into the region by Saturday. The ECMWF does not do it until Sunday. At least the trend is similar. Precipitable Water values will be highest over the weekend and continuing into next week. Weaker flow aloft would favor thunderstorms with heavier rainfall, especially if remnants of what left of Bud get entrained into the region. By the weekend, pw values over cwa may be significantly higher. Values in the mountains double with values up to 0.75 inches. Across the northeast plains, values of 1.0-1.5 inches may be possible. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 248 AM MDT Mon Jun 11 2018 Mostly clear skies will prevail through tonight. Northerly winds will turn easterly mid to late morning and remain easterly through 00Z. The winds will then become a normal southerly drainage direction overnight. && .FIRE WEATHER... Issued at 248 AM MDT Mon Jun 11 2018 A cold front pushed through overnight and will bring some relief to the very warm and dry conditions. Relative humidities will be a little higher today, mainly in the teens. Gusty northerly winds will prevail on the plains this morning. Over the higher terrain westerly winds will increase this afternoon with the strongest winds found near the Wyoming border. North Park should see a long enough duration of gusts greater than 25 mph with relative humidities less than 15 percent for Red Flag conditions. The fire danger will remain elevated through the rest of the week as temperatures increase each day. The driest areas will continue to be the high mountain valleys where the fire danger will remain elevated. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for COZ211.&& SHORT TERM...Meier LONG TERM...Cooper AVIATION...Meier FIRE WEATHER...Meier
Hazardous weather outlook, Jun 10, 10:36 AM MDT, 16 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1036 AM MDT Sun Jun 10 2018 COZ030>051-111645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1036 AM MDT Sun Jun 10 2018 ...CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH THIS EVENING OVER THE HIGH MOUNTAIN VALLEYS...SOUTHERN FOOTHILLS AND PALMER DIVIDE EAST TO LINCOLN COUNTY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight West to southwest winds will increase over the mountains and across northeast Colorado today. This combined with very warm temperatures and very dry conditions will lead to critical fire danger. Outdoor burning is strongly discouraged, check with local authorities on any burn bans in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday A dry westerly flow aloft will be over the state on Monday. It will be cooler with high temperatures closer to seasonal normals. It will remain dry however and breezy, especially over North Park. This will keep the fire danger elevated in spite of the cooler temperatures. Temperatures will gradually warm up through the rest of the week, reaching the 90s by Thursday. Late Tuesday through Thursday, subtropical moisture will gradually increase across the area from the southwest which will allow for a better chance of afternoon and evening thunderstorms. The outlook for next weekend appears to be cooler with a better chance of thunderstorms with wetting rainfall over region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.